Cerazette help?


#1

I have been taking cerazette for around a year now, one pill every night at the same time. When I first started taking the pill I suffered from bad mood swings, bad skin and tiredness but this is said to be normal so this was not a concern for me. I never had a normal period again… small bleeding from time to time each month which felt normal?
I am now concerned, I have been bleeding for 3 weeks which I was told can happen whilst starting to take the pill but it seems more irregular than it should be, Ive also been taking it for nearly a year now? I feel nausea for days on end, sometimes an upset stomach which this has not been an issue for me before? Ive taken two pregnancy tests and both have come back negative… I have seen myself becoming bigger like Im putting on weight? Should I contact my doctor, and discuss other options or just ride it out? (I am anxious about going to the doctors that is why I have not yet been) Its starting to change my lifestyle and making it hard for me to do day to day things I would normally do. But Im worried its not my pill so its making it even harder for me to go get answers?


#2

Hello @Vannaaax

Many thanks for your question.

It sounds like you are having symptoms that are impacting on your life and that it is difficult to tell whether they are caused by your contraceptive method or not.

You are right that Cerazette can cause changes in mood, skin and irregular bleeding. Some people also report weight gain.

It seems like there are two questions to answer here. First, are these symptoms caused by Cerazette? And if they are, then are they acceptable to you or should you try another method?

Usually in clinic, if someone comes with irregular bleeding on the pill we try to exclude the most common other causes of irregular bleeding before we put this down to the pill. So we would normally do a pregnancy test - it is good that you have done two - and we would do a test for sexually transmitted infections, just because these are very common and they can cause irregular bleeding, and we would make sure that you are up to date with your smear test. If all of these are negative and you are happy to continue with the pill then this it is usually OK to weight for a short time to see what happens.

With regards to the second question, I think it is important for you to think about how the symptoms that you describe are affecting you and whether you would like to try with another method of contraception, like condoms, to see if you feel any better off the pill. If not, then you could always re-start.

These are your decisions, it might be helpful to read the thread on this forum on the progestagen only pill to see what others have experienced.

Do let us know what you decide to do.

Many thanks

Paula